Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Mar 5, 2017, 9:07 PM PST for Humboldt County, California. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2017, 9:07 PM PST (05:07 UTC)
- Expired
- Mar 5, 2017, 10:00 PM PST
- In force
- 53 min
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 27 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
160
WWUS86 KEKA 060507
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
907 PM PST SUN MAR 5 2017
CAZ103-106-060600-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
907 PM PST SUN MAR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 1000 PM PST...
At 907 PM PST, Doppler radar was tracking a strong thunderstorm near
Fortuna, or 7 miles south of Eureka, moving east at 30 mph.
Half inch hail will be possible with this storm.
This strong thunderstorm will be near...
Eureka around 920 PM PST.
Other locations impacted by this storm include Myrtletown, Cutten,
Fairhaven, Loleta, Humboldt Hill, Pine Hills, Freshwater, Bayview,
Samoa and Fernbridge.
LAT...LON 4060 12421 4065 12425 4076 12423 4090 12415
4091 12407 4062 12399
TIME...MOT...LOC 0507Z 252DEG 26KT 4069 12417
$$
GARNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Mar 5, 2:38 PM PST, 6 hours 29 minutes earlier.
Area forecast discussion, Mar 5, 2:38 PM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
238 PM PST Sun Mar 5 2017
.SYNOPSIS...A cold upper disturbance will exit east away from the
region tonight through Monday, but will be followed by additional
wet weather systems Tuesday through Saturday.
&&
.DISCUSSION...An upper trough, with 500 mb temperature around -36
C, will gradually move east away from the region tonight through
Monday. This will cause lapse rates and upward vertical motion to
weaken with time. Thus, expect shower intensity to slowly
diminish, brining an end to the thunderstorm and accumulating hail
threat. However, cold air aloft will be sufficient for
accumulating snowfall above 1000-2000 feet...thus maintained the
winter storm warning and winter weather advisory through late
Monday morning.
After Monday...quasi-zonal flow is forecast to persist through
late week. This will maintain moist onshore flow, with
precipitation chances being augmented by the passage of individual
small-scale waves. One wave is forecast to reach NWRN CA during
Tuesday, a second during Thursday, and a third on Saturday.
&&
.AVIATION...A cold, unstable air mass produced showers, hail and
gusty winds across Northwest California today...especially at CEC,
ACV and most of the coastal locations. Visible Satellite Imagery
at 1:40 pm still showed plenty of unstable showers persisting over
the North Coast's inner/outer waters. The continual stream of
convective activity has been somewhat enhanced by a couple of
upper level disturbances moving through the region. Frequent MVFR
conditions have also been widespread today...resulting in some
possible flight hazards and restrictions. Guidance indicates
conditions to continue overnight and Monday, although showers may
start to diminish a little by Monday afternoon.
&&
.MARINE...Low pressure over the northeastern Pacific is forecast
to move inland and dissipate tonight. This will aid in a slight
weakening of northwesterly winds, though occasional gusts from
20-30 kt remain probable during the next 24 hours. In addition,
steep seas from 10-13 feet will persist through Monday. Thus,
ongoing small craft advisory has been extended until Monday
evening. A second surface low is forecast to move east across the
NERN Pacific late Monday night through Tuesday afternoon. This
will aid in a possible period of gale force southerlies. Winds
will then weaken significantly by Wednesday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 10 AM PST Monday for CAZ102-104>108-
110-111.
Winter Weather Advisory until 10 AM PST Monday for CAZ112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
10 PM PST Monday for PZZ450-455-470- 475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 5, 6:55 PM PST, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 655 PM PST Sun Mar 5 2017 CAZ101-103-070300- Coastal Del Norte-Northern Humboldt Coast- 655 PM PST Sun Mar 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening, with the threat diminishing greatly overnight. Occasional bursts of snow will also be possible to as low as 500 to 1000 feet this evening and overnight, but is not likely to accumulate at these elevations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ102-104>108-070300- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 655 PM PST Sun Mar 5 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Several inches of snow can be expected at elevations above 1500 feet tonight. Snow will be highly variable and periodic as waves of showers move in and out of the region. Snowfall accumulations of 2 to 6 inches are expected for elevations from 2000 to 5000 feet, while 7 to 10 inches are expected above 5000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will continue through late Monday, with gradually rising snow levels and diminishing coverage through the day and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-111-070300- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 655 PM PST Sun Mar 5 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Light to moderate snow can be expected at elevations above 1000 feet tonight. Snow will be highly variable and periodic as waves of showers move in and out of the region. Snowfall accumulations of 2 to 5 inches are expected for elevations above 1000 feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will continue through late Monday, with gradually rising snow levels and diminishing coverage through the day and overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ112-113-070300- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 655 PM PST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening. Hail accumulating on roadways may result in potentially hazardous driving conditions. In addition, bursts of snow can be expected at elevations primarily above 1500 feet tonight, with 2 to 5 inches of storm total accumulation possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow can be expected through at least early Monday, with rising snow levels and diminishing shower coverage and intensity during the remainder of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-070300- Mendocino Coast- 655 PM PST Sun Mar 5 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Tonight. Small hail is possible this evening. Hail accumulating on roadways may result in potentially hazardous driving conditions. In addition, bursts of snow can be expected at elevations primarily above 1500 feet tonight, with light accumulations possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow can be expected through at least early Monday, with rising snow levels and diminishing shower coverage and intensity occurring during the remainder of the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Mar 5, 4:59 PM PST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
459 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 5 N RUTH 40.35N 123.41W
03/05/2017 E12.0 INCH TRINITY CA PUBLIC
INTERNET SUBMITTED STORM TOTAL SNOWFALL OF
12". LOCATION WAS RUTH LAKE HOWEVER EXACT
LOCATION ESTIMATED.
&&
WILocal storm report, Mar 5, 6:55 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
655 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM SNOW 1 NNW BIG BAR 40.74N 123.25W
03/05/2017 E0.3 INCH TRINITY CA TRAINED SPOTTER
SNOWFALL BEGAN TO STICK AROUND 4PM AT AN
ELEVATION OF 1000 FEET.
&&
WILocal storm report, Mar 5, 8:52 PM PST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
852 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM SNOW 1 ENE BRIDGEVILLE 40.47N 123.79W
03/05/2017 E6.0 INCH HUMBOLDT CA TRAINED SPOTTER
ELEVATION OF 2800 FEET. SNOW IS CURRENTLY
FALLING WITH 6" TOTAL ON THE GROUND. .
&&
WISpecial weather statement, Mar 5, 8:52 PM PST, 15 minutes before
Special Weather Statement
National Weather Service Eureka CA
852 PM PST SUN MAR 5 2017
CAZ103-106-060515-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
852 PM PST SUN MAR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 915 PM PST...
At 852 PM PST, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Fortuna, or 12 miles southwest of Eureka, moving
northeast at 35 mph.
Half inch hail will be possible with this storm.
This strong thunderstorm will be near...
Fortuna around 900 PM PST.
Eureka around 915 PM PST.
Other locations impacted by this storm include Myrtletown, Cutten,
Loleta, Humboldt Hill, Ferndale, Pine Hills, Bayview and Fernbridge.
LAT...LON 4055 12436 4066 12430 4073 12425 4082 12407
4059 12408
TIME...MOT...LOC 0452Z 239DEG 30KT 4065 12431
GARNERLocal storm report, Mar 5, 9:06 PM PST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
906 PM PST SUN MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM SNOW 3 ENE WESTHAVEN-MOONSTO 41.05N 124.05W
03/05/2017 M0.5 INCH HUMBOLDT CA TRAINED SPOTTER
ELEVATION 800 FEET. HALF AN INCH OF SNOW HAS
FALLEN IN THE LAST 30 MINUTES. .
&&
WISpecial weather statement, Mar 5, 9:07 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
907 PM PST SUN MAR 5 2017
CAZ103-106-060600-
Northern Humboldt Coast CA-Southern Humboldt Interior CA-
907 PM PST SUN MAR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUMBOLDT COUNTY
UNTIL 1000 PM PST...
At 907 PM PST, Doppler radar was tracking a strong thunderstorm near
Fortuna, or 7 miles south of Eureka, moving east at 30 mph.
Half inch hail will be possible with this storm.
This strong thunderstorm will be near...
Eureka around 920 PM PST.
Other locations impacted by this storm include Myrtletown, Cutten,
Fairhaven, Loleta, Humboldt Hill, Pine Hills, Freshwater, Bayview,
Samoa and Fernbridge.
LAT...LON 4060 12421 4065 12425 4076 12423 4090 12415
4091 12407 4062 12399
TIME...MOT...LOC 0507Z 252DEG 26KT 4069 12417
GARNERThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 8:52 PM PST | Special Weather Statement | EKA | Humboldt | 23 min |
| Mar 5, 10:48 PM PST | Special Weather Statement | EKA | Humboldt | 27 min |
| Mar 5, 11:06 PM PST | Special Weather Statement | EKA | 24 min | |
| Mar 5, 11:15 PM PST | Special Weather Statement | EKA | Del Norte | 30 min |
| Mar 5, 11:29 PM PST | Special Weather Statement | EKA | Humboldt | 31 min |
| Mar 6, 2:56 AM PST | Gale Watch | EKA | 24 hr | |
| Mar 6, 2:35 PM PST | Gale Warning | EKA | 30 hr | |
| Mar 6, 2:35 PM PST | Small Craft Advisory | EKA | 36 hr |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.